Citation: knowledge. "Three Month Use Retrospective: An Experience with Tianeptine (exp114292)". Erowid.org. Aug 15, 2020. erowid.org/exp/114292
||Pharms - Tianeptine
I'm a big fan of opiates. Ever since I tried some hydrocodone about seven years ago, I've been enjoying experimenting with different opiates, and spending considerable time taking them.
My favorite opioid is Tramadol, but as my use of it became more extensive and my supply less abundant, I began seeking out other opiates that I could use in between Tramadol doses. This led me to kratom, which I used for a few years, and about three months ago it led me to tianeptine. This is my experience.
The type of tianeptine I used was sodium, which generally has a stronger effect but lasts a shorter amount of time. The first dose I took was well above the therapeutic dose. I took about 250 mg. The first thing I felt was a rather unpleasant derealization, just feeling kind of off. But suddenly it hit me, a really strong opiate body high along with some euphoria. As someone who's experimented with a lot of different opioids, I would say it felt like oxycodone, but about 2x the strength of it.
Something about it felt different though. It's hard to describe but it felt kind of artificial. One of the things I like about a lot of opioids, especially Tramadol, is that it produces emotions which feel real and substantive despite its artificial inducement of those emotions. The euphoria is based around real emotion which is sometimes quite complex. Sentimentality, love, philosophical thinking, humor, imagination, and even some sadness and other emotions which lead to a complex experience. With tianeptine, it was much more simple. It was like "wow, I feel happy. This is nice. I'm enjoying myself. This feels good." It really reduced the pleasure of it to something quite raw and lacking in complexity. One thing I noticed was that music didn't sound any better to me at all, and in fact I became less interested in it. Music euphoria is a hallmark of every other opiate experience for me, including kratom. So that's just one example of how it was a different feeling. That being said, it was a pretty strong high and it was enjoyable in its own way, much more than I expected from some kind of legal supplement.
The high went away pretty quickly though. It only takes about an hour and a half to feel almost completely relieved of the high, and to start feeling some shitty comedown effects. However, tianeptine proved difficult for me to take too much of. It didn't depress my CNS the way that other opioids did. So I could redose more freely, and experience similar effects to my first dose (albeit slightly weaker) throughout the day.
As tianeptine doses get higher, they become more unpleasant. I start to get a little...crazy. Not literally, but it kind of reminds me of overuse of amphetamine. I start making an ass of myself, being too sociable and too bold. This is a problem that I don't even have on alcohol. I'm usually very in control of myself, but on tia I was really an obnoxious person in much higher doses (1-2 grams a day). I also notice that I have the tendency to sing to myself. I also sweat like crazy. I actually broke two sets of earbuds due to too much water getting into it from all the sweat. All of this shitty effects are not particularly noticeable as I chase that euphoric high, and at the time it seems worth it, but the next day I wonder what I was thinking.
Nodding on tia is very easy. However, it's not particularly pleasant unlike with other opioids. I tend to find myself having nightmares and thinking really negative and ominous thoughts while dozing off on this drug. Like waking up and thinking about how one day I'm gonna die for example. It's a bunch of incoherent thoughts, but they're all negative instead of positive. I've also had many dreams where they feel so real and I keep trying to wake up but I can't. I have this repeated experience of getting out of bed and getting up, before realizing I'm still dreaming, then trying to wake up again and repeating it, before I finally do wake up in real life, which feels pretty weird for a few minutes. This type of sleeping started with the tia and went away when I stopped taking it.
So that's what the general experience is like. Now let's talk about the addiction.
I took 200-500 mg two days in a row. Those were my first doses. I then took a break for a day, and then took two grams over the span of three days in a row. The day after my last dose, I woke up feeling horrible opiate withdrawal. Restless legs, sweating, chills, hot and cold flashes, and insomnia. It got better as the day went on, but I still had trouble sleeping the next night. I've taken Tramadol for two weeks in a row and experienced withdrawal that was 10x more mild than that withdrawal from that day. I've taken kratom for weeks and weeks and never felt any withdrawal at all. I'm just mentioning that to illustrate how surprised I was that I felt so bad just from less than a week of use. When my package came the next day, I made the horrible mistake of not learning from that experience, and I dosed again. This resulted in a three month long addiction.
A given tia dose starts lasting less and less time the more I take it. I remember when I first started noticing that I would feel that horrible withdrawal six hours after my last dose, and that I would start waking up in withdrawal.
I remember when I first started noticing that I would feel that horrible withdrawal six hours after my last dose, and that I would start waking up in withdrawal.
By the end of the addiction it only took two hours from a small dose in order to start feeling it. I was ordering this stuff online, and feeling the withdrawal pretty often. I've had a lot of experiences sitting here, looking at my tracking every five minutes, waiting for the package to come, condition getting worse by the minute, feeling miserable. The relief I would feel from taking that next dose is even more euphoric than the buzz itself, just feeling that relief.
I tapered a couple times, but ended up getting back on and dosing higher again. One time I failed to order another shipment over the weekend and just accepted that this weekend would be when I would do it. It was absolutely miserable, and if I had any tia on me at the time, I would have undoubtedly taken it again. I have no doubt about it. I spent four days being tortured, but by the time the package came, I started feeling better. I resisted the urge to redose, and I eventually got through the withdrawal.
It's been about two weeks since getting off, and I notice that other opioids that I used to enjoy don't quite work as well, but I also notice that they get stronger with each use, so I think my tolerance was raised quite a bit as expected. I should note that this was my first real experience with full on withdrawal. I've felt mild withdrawal from other opioids, but I always spread out my usage and mixed it with other types of opiates enough to have avoided this, but with this drug it so quickly became a daily and even hourly thing. Caution is definitely important.
As far as the effects themselves go, I think they are enjoyable, but like I said it's a different kind of feeling than I get from other opioids. In some ways it's a lot stronger, but in other ways it lacks a lot of the depth that I get from other opioids.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.